EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 3.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Model Number |
TRULIANT PS CEM FEM PS CEM RIGHT SZ 3.5 |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Pain (1994); Synovitis (2094); Discomfort (2330); Osteolysis (2377)
| Date of Event |
10/14/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
Additional information received from legal on 04-dec-2023.Legal case ¿ usa (mdl no.3044).Patient id: (b)(6).Related case-(b)(4).15.Plaintiff was implanted with the following exactech device: truliant.16.Leg in which the exactech device was implanted: right.17.Date the exactech device was implanted: (b)(6) 2018.18.State in which the exactech device was implanted: oh.19.Date the exactech device was surgically removed/revised: (b)(6) 2022.20.Plaintiff has suffered the following injuries and complications as a result of this exactech device: the plaintiff has suffered from pain, stiffness, discomfort, and weakness which in turn negatively affected plaintiff¿s mobility and quality of life.Plaintiff was required to undergo a revision surgery along with the resultant period of pain following surgery, recuperation, rehabilitation period and physical therapy.Plaintiff¿s ability to perform normal physical activities such as walking and standing has been consequently limited.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.3044, and pending in the eastern district of new york.Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.Original description summary.Legal case - usa.Patient id: (b)(6).Refer to case-(b)(4).As reported via legal documentation the patient had a right knee replacement on (b)(6) 2018.Approximately 4 years and 5 months after the initial procedure the patient had a right knee revision on (b)(6) 2022.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on 4 may 2018.Diagnosis: failed right total knee.Findings: there was found to be a clean wound with clear synovial joint fluid.There was a copious amount of capsular scar tissue from polyethylene reaction.The polyethylene insert was removed and there was found to be visible polyethylene wear within the poly tray.There was severe osteolysis around the distal femur and proximal tibia with a loose femoral component.The femoral component was found to be completely loose from the cement mantle with cement still adhered to the distal femur with osteolysis of the bone on the back side of the cement.There was a partially fixed tibial tray with osteolysis underneath the tibial tray.The patellar component was also revised.Ebi initial surgery attached.Historical record & smartsolve searched for sn/patient name with no results.As directed by qa management: this legal complaint for polyethylene issues occurred in the us.The event did not occur in, nor is it reportable for australia, brazil, canada, eea/eu, japan, taiwan, or great britain, excluding northern ireland.Therefore, only the us reportability determination will be assessed.
Additional Manufacturer Narrative
The device was not returned for evaluation and no medical or other records containing treatment information or patient information have been received; therefore, the reported event cannot be confirmed, nor can the circumstances or potential causes or contributors to the alleged event be evaluated.Should additional, material information become available that permits more analysis or conclusions, a supplemental report will be filed accordingly.D10 concomitants: (b)(6), 02-022-35-3513 - truliant tib imp ps insert sz 3.5 13mm, (b)(6), 02-012-60-1425 - tru stem ext 14mm x 25mm, (b)(6), 02-022-45-3535 - truliant tib fit tray cem sz 3.5f / 3.5t, (b)(6), 200-02-32 - three peg patella 32mm, (b)(6), 204-70-00 - tibial stem ext.Screw.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
Event or Problem Description
As reported via legal documentation the patient had a right knee replacement.Approximately 4 years and 5 months after the initial procedure the patient had a right knee revision.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.